Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 206, NWS St. Louis, MO

September 14, 2025Adams County, Brown County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 14, 2025, 5:01 PM CDT for Adams County, Brown County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2025, 5:01 PM CDT (22:01 UTC)
Expired
Sep 14, 2025, 5:38 PM CDT
In force
37 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, IL, Brown County, IL

The radar

The Lincoln radar (KILX), 140 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 1:24 PM CDT, 3 hours 37 minutes earlier. Its key messages:

  • Hot conditions will persist through the middle of the week.
  • There are chances for thunderstorms each day, with the highest chances (30-50%) Thursday into Friday.
Area forecast discussion, Sep 14, 1:24 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
124 PM CDT Sun Sep 14 2025

.KEY MESSAGES...

- Hot conditions will persist through the middle of the week.

- There are chances for thunderstorms each day, with the highest
  chances (30-50%) Thursday into Friday.

&&

.SHORT TERM...  (Through Late Monday Night)
Issued at 118 PM CDT Sun Sep 14 2025

The upper-level pattern continues to be dominated by an Omega
block, with general troughing across the west-central and eastern
CONUS, with a narrow ridge across the central CONUS. The influence
of this ridge will lessen slightly through the period as the
block begins to break down.

With the ridge aloft and plentiful sunshine, we continue to
experience temperatures well above normal. Fortunately dewpoints
aren't terribly high, but heat indices near 100 are ongoing once
again. We will watch for isolated to widely scattered storm
development through early this evening. It appears there is some
weak convergence, perhaps even a weak surface low across southern
IL/IN, wetsern KY and southeast MO which may help foster better
coverage across southeast MO and southwest IL. Elsewhere, there
doesn't appear to be any appreciable forcing mechanisms, but in a
generally uncapped environment, can't rule out a diurnally-induced
stray thunderstorm areawide this afternoon. Shear is quite weak
(less than 15 knots) and MLCAPE is only 1000-1500 J/kg, so don't
expect any of these storms to turn severe, but can't rule out some
stronger gusts (40 mph) especially across southeast MO where
coverage will be highest.

Conditions will turn dry overnight as diurnally fueled storms
disspitate a few hours after sunset. Overnight lows will be similar
to past nights, dipping into the upper 60s to low 70s.

A backdoor cold front will push into the region Monday morning. How
far west it makes it will dictate the area of highest (but still
low) storm chances on Monday. Current indications are it should
make it into northern, central, and southeast MO so pops have been
focused in these areas. Even with some surface convergence, don't
expect coverage to be more than 20% or so along the slow-moving
boundary. MLCAPE should be a bit higher Monday owing to a little
more moisture pooling along the surface front, but weak shear once
again will be the limiting factor to strong/severe storms. The
front will help temperatures cool slightly, with highs in the low
to mid 90s.

Deitsch

&&

.LONG TERM...  (Tuesday through Next Sunday)
Issued at 118 PM CDT Sun Sep 14 2025

The blocking pattern will finally break down starting on Tuesday, as
the trough over the east coast shunts to the northeast and the
trough across the west-central CONUS encroaches on the Central
Plains. The influence of the latter trough may be enough to bring
some showers/storms into central MO along the stalled front Tuesday
afternoon/evening, but the best chances look off to the west
through Tuesday night.

Precipitation chances will increase late Wednesday into the end of
the week as the upper level trough meanders into the mid-MS
Valley. While rain chances will go up, I don't foresee this being
a drought buster by any means. 72-hour NBM probabilities of
seeing 0.25" of rain Thursday-Saturday are around 60-70%, but only
around 20-30% for 1.00" over those three days. The good news is
that the trough and associated clouds/rain will bring temperatures
back to near seasonal normals by the end of the weekend.

Deitsch

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1151 AM CDT Sun Sep 14 2025

VFR conditions expected through the period. Winds today will
generally be light and variable. Have decided to keep TSRA mention
out of all sites this afternoon, although still cannot rule out a
stray storm affecting especially KJEF/KCOU. Otherwise, dry
conditions with diurnal cu and passing high clouds expected
through the next 24 hours.

Deitsch

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Sep 14, 1:27 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
127 PM CDT Sun Sep 14 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151830-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
127 PM CDT Sun Sep 14 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

There is a slight chance of thunderstorms across much of the area
through this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms across the area each day through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Deitsch

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.